Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)

SIGMA 9 (2013), 073, 12 pages      arXiv:1309.4949

Direct Connection between the RII Chain and the Nonautonomous Discrete Modified KdV Lattice

Kazuki Maeda and Satoshi Tsujimoto
Department of Applied Mathematics and Physics, Graduate School of Informatics, Kyoto University, Kyoto 606-8501, Japan

Received September 20, 2013, in final form November 22, 2013; Published online November 26, 2013

The spectral transformation technique for symmetric RII polynomials is developed. Use of this technique reveals that the nonautonomous discrete modified KdV (nd-mKdV) lattice is directly connected with the RII chain. Hankel determinant solutions to the semi-infinite nd-mKdV lattice are also presented.

Key words: orthogonal polynomials; spectral transformation; RII chain; nonautonomous discrete modified KdV lattice.

pdf (366 kb)   tex (69 kb)


  1. Adler M., Horozov E., van Moerbeke P., The Pfaff lattice and skew-orthogonal polynomials, Int. Math. Res. Not. 1999 (1999), no. 11, 569-588, solv-int/9903005.
  2. Adler M., van Moerbeke P., String-orthogonal polynomials, string equations, and 2-Toda symmetries, Comm. Pure Appl. Math. 50 (1997), 241-290, hep-th/9706182.
  3. Adler M., van Moerbeke P., Toda versus Pfaff lattice and related polynomials, Duke Math. J. 112 (2002), 1-58.
  4. Chihara T.S., An introduction to orthogonal polynomials, Mathematics and its Applications, Vol. 13, Gordon and Breach Science Publishers, New York, 1978.
  5. Fernando K.V., Parlett B.N., Accurate singular values and differential qd algorithms, Numer. Math. 67 (1994), 191-229.
  6. Grammaticos B., Ramani A., Satsuma J., Willox R., Carstea A.S., Reductions of integrable lattices, J. Nonlinear Math. Phys. 12 (2005), suppl. 1, 363-371.
  7. Hay M., Hietarinta J., Joshi N., Nijhoff F., A Lax pair for a lattice modified KdV equation, reductions to q-Painlevé equations and associated Lax pairs, J. Phys. A: Math. Theor. 40 (2007), F61-F73.
  8. Ismail M.E.H., Masson D.R., Generalized orthogonality and continued fractions, J. Approx. Theory 83 (1995), 1-40, math.CA/9407213.
  9. Iwasaki M., Nakamura Y., An application of the discrete Lotka-Volterra system with variable step-size to singular value computation, Inverse Problems 20 (2004), 553-563.
  10. Iwasaki M., Nakamura Y., Accurate computation of singular values in terms of shifted integrable schemes, Japan J. Indust. Appl. Math. 23 (2006), 239-259.
  11. Kajiwara K., Masuda T., Noumi M., Ohta Y., Yamada Y., 10E9 solution to the elliptic Painlevé equation, J. Phys. A: Math. Gen. 36 (2003), L263-L272, nlin.SI/0303032.
  12. Kharchev S., Mironov A., Zhedanov A., Faces of relativistic Toda chain, Internat. J. Modern Phys. A 12 (1997), 2675-2724, hep-th/9606144.
  13. Maeda K., Tsujimoto S., A generalized eigenvalue algorithm for tridiagonal matrix pencils based on a nonautonomous discrete integrable system, arXiv:1303.1035.
  14. Miki H., Goda H., Tsujimoto S., Discrete spectral transformations of skew orthogonal polynomials and associated discrete integrable systems, SIGMA 8 (2012), 008, 14 pages, arXiv:1111.7262.
  15. Miki H., Tsujimoto S., Cauchy biorthogonal polynomials and discrete integrable systems, J. Nonlinear Syst. Appl. 2 (2011), 195-199.
  16. Mukaihira A., Nakamura Y., Schur flow for orthogonal polynomials on the unit circle and its integrable discretization, J. Comput. Appl. Math. 139 (2002), 75-94.
  17. Mukaihira A., Tsujimoto S., Determinant structure of RI type discrete integrable system, J. Phys. A: Math. Gen. 37 (2004), 4557-4565.
  18. Mukaihira A., Tsujimoto S., Determinant structure of non-autonomous Toda-type integrable systems, J. Phys. A: Math. Gen. 39 (2006), 779-788.
  19. Noumi M., Tsujimoto S., Yamada Y., Padé interpolation for elliptic Painlevé equation, in Symmetries, Integrable Systems and Representations, Springer Proceedings in Mathematics & Statistics, Vol. 40, Editors K. Iohara, S. Morier-Genoud, B. Rémy, Springer-Verlag, Berlin, 2013, 463-482, arXiv:1204.0294.
  20. Ormerod C.M., Reductions of lattice mKdV to q-PVI, Phys. Lett. A 376 (2012), 2855-2859, arXiv:1112.2419.
  21. Ormerod C.M., Symmetries and special solutions of reductions of the lattice potential KdV equation, arXiv:1308.4233.
  22. Ormerod C.M., van der Kamp P.H., Hietarinta J., Quispel G.R.W., Twisted reductions of integrable lattice equations, and their Lax representations, arXiv:1307.5208.
  23. Ormerod C.M., van der Kamp P.H., Quispel G.R.W., Discrete Painlevé equations and their Lax pairs as reductions of integrable lattice equations, J. Phys. A: Math. Theor. 46 (2013), 095204, 22 pages, arXiv:1209.4721.
  24. Papageorgiou V., Grammaticos B., Ramani A., Orthogonal polynomial approach to discrete Lax pairs for initial-boundary value problems of the QD algorithm, Lett. Math. Phys. 34 (1995), 91-101.
  25. Sakai H., Rational surfaces associated with affine root systems and geometry of the Painlevé equations, Comm. Math. Phys. 220 (2001), 165-229.
  26. Spiridonov V., Zhedanov A., Discrete Darboux transformations, the discrete-time Toda lattice, and the Askey-Wilson polynomials, Methods Appl. Anal. 2 (1995), 369-398.
  27. Spiridonov V., Zhedanov A., Discrete-time Volterra chain and classical orthogonal polynomials, J. Phys. A: Math. Gen. 30 (1997), 8727-8737.
  28. Spiridonov V., Zhedanov A., Spectral transformation chains and some new biorthogonal rational functions, Comm. Math. Phys. 210 (2000), 49-83.
  29. Spiridonov V.P., Solitons and Coulomb plasmas, similarity reductions and special functions, in Special Functions (Hong Kong, 1999), Editors C. Dunkl, M. Ismail, R. Wong, World Sci. Publ., River Edge, NJ, 2000, 324-338.
  30. Spiridonov V.P., Tsujimoto S., Zhedanov A.S., Integrable discrete time chains for the Frobenius-Stickelberger-Thiele polynomials, Comm. Math. Phys. 272 (2007), 139-165.
  31. Spiridonov V.P., Zhedanov A.S., To the theory of biorthogonal rational functions, RIMS Kōkyōuroku 1302 (2003), 172-192.
  32. Takahashi D., Matsukidaira J., Box and ball system with a carrier and ultradiscrete modified KdV equation, J. Phys. A: Math. Gen. 30 (1997), L733-L739.
  33. Tsujimoto S., On the discrete Toda lattice hierarchy and orthogonal polynomials, RIMS Kōkyōuroku 1280 (2002), 11-18.
  34. Tsujimoto S., Determinant solutions of the nonautonomous discrete Toda equation associated with the deautonomized discrete KP hierarchy, J. Syst. Sci. Complex. 23 (2010), 153-176.
  35. Tsujimoto S., Kondo K., Molecule solutions to discrete equations and orthogonal polynomials, RIMS Kōkyōuroku 1170 (2000), 1-8.
  36. Van Loan C.F., Generalizing the singular value decomposition, SIAM J. Numer. Anal. 13 (1976), 76-83.
  37. Vinet L., Zhedanov A., An integrable chain and bi-orthogonal polynomials, Lett. Math. Phys. 46 (1998), 233-245.
  38. Zhedanov A., Biorthogonal rational functions and the generalized eigenvalue problem, J. Approx. Theory 101 (1999), 303-329.

Previous article  Next article   Contents of Volume 9 (2013)